Fracture Strength of Disordered Media: Universality, Interactions, and Tail Asymptotics

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.author Manzato, Claudio
dc.contributor.author Shekhawat, Ashivni
dc.contributor.author Nukala, Phani K. V. V.
dc.contributor.author Alava, Mikko J.
dc.contributor.author Sethna, James P.
dc.contributor.author Zapperi, Stefano
dc.date.accessioned 2015-11-26T10:01:52Z
dc.date.available 2015-11-26T10:01:52Z
dc.date.issued 2012
dc.identifier.citation Manzato, Claudio & Shekhawat, Ashivni & Nukala, Phani K. V. V. & Alava, Mikko J. & Sethna, James P. & Zapperi, Stefano. 2012. Fracture Strength of Disordered Media: Universality, Interactions, and Tail Asymptotics. Physical Review Letters. Volume 108, Issue 6. 065504/1-5. ISSN 0031-9007 (printed). DOI: 10.1103/physrevlett.108.065504. en
dc.identifier.issn 0031-9007 (printed)
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/18803
dc.description.abstract We study the asymptotic properties of fracture strength distributions of disordered elastic media by a combination of renormalization group, extreme value theory, and numerical simulation. We investigate the validity of the “weakest-link hypothesis” in the presence of realistic long-ranged interactions in the random fuse model. Numerical simulations indicate that the fracture strength is well-described by the Duxbury-Leath-Beale (DLB) distribution which is shown to flow asymptotically to the Gumbel distribution. We explore the relation between the extreme value distributions and the DLB-type asymptotic distributions and show that the universal extreme value forms may not be appropriate to describe the nonuniversal low-strength tail. en
dc.format.extent 065504/1-5
dc.format.mimetype application/pdf en
dc.language.iso en en
dc.publisher American Physical Society (APS) en
dc.relation.ispartofseries Physical Review Letters en
dc.relation.ispartofseries Volume 108, Issue 6
dc.rights © 2012 American Physical Society (APS). This is the accepted version of the following article: Manzato, Claudio & Shekhawat, Ashivni & Nukala, Phani K. V. V. & Alava, Mikko J. & Sethna, James P. & Zapperi, Stefano. 2012. Fracture Strength of Disordered Media: Universality, Interactions, and Tail Asymptotics. Physical Review Letters. Volume 108, Issue 6. 065504/1-5. ISSN 0031-9007 (printed). DOI: 10.1103/physrevlett.108.065504, which has been published in final form at http://journals.aps.org/prl/abstract/10.1103/PhysRevLett.108.065504. en
dc.subject.other Physics en
dc.title Fracture Strength of Disordered Media: Universality, Interactions, and Tail Asymptotics en
dc.type A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä fi
dc.description.version Peer reviewed en
dc.rights.holder American Physical Society (APS)
dc.contributor.school Perustieteiden korkeakoulu fi
dc.contributor.school School of Science en
dc.contributor.department Teknillisen fysiikan laitos fi
dc.contributor.department Department of Applied Physics en
dc.subject.keyword disordered elastic media en
dc.subject.keyword fracture strength en
dc.subject.keyword asymptotic properties en
dc.identifier.urn URN:NBN:fi:aalto-201511255281
dc.type.dcmitype text en
dc.identifier.doi 10.1103/physrevlett.108.065504
dc.type.version Final published version en


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search archive


Advanced Search

article-iconSubmit a publication

Browse

My Account